Web Analytics Made Easy -
StatCounter
Copper toxicity and the IUD: Learn the risks | Natural Womanhood

Copper toxicity

Birth Control Side Effects Copper toxicity

As more women seek to avoid the side effects of hormonal birth control, many are opting for the hormone-free copper IUD (intrauterine device), also called the copper coil, made by Paragard. But while this method of birth control boasts 99% effectiveness of preventing pregnancy, the copper IUD can cause copper toxicity, or excess copper in the body.

Symptoms of copper toxicity

Copper levels are proven to increase in the body after IUD insertion. While copper is an essential trace element, excess copper in the body can create symptoms such as fatigue, nausea, depression, irritability, cravings, mood swings, brain fog, among many others. Considering other environmental factors that can lead to excess copper in the body (such as having copper pipes in the home), as well as dietary choices, the IUD could be the factor that puts someone’s body over a healthy copper level.

Hormone-free doesn’t mean side effect-free

While the copper IUD does not contain hormones, the IUD can affect your natural hormones and especially your thyroid. So, while some tout the copper IUD as the hormone-free option, using it creates a risk of damaging a key part of the body responsible for regulating our natural hormones!

For more information on copper toxicity and other IUD side effects, see the articles below.

Visit IUDalert.com to read women’s testimonials about symptoms of copper toxicity or share your own.

Paragard is a registered trademark of CooperSurgical, Inc.

Articles on Copper toxicity

View related articles
Copyright © 2021 Natural Womanhood